Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Sinus tachycardia - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2517 Questions
User :   Hi Doctor
Doctor :   Hi
Doctor :  
How can I help you?
User :   one of my family member is suffering with sinustechicardia , Some time her heart beat is increase up 144 per minut
Doctor :  
Ok
User :   some doctor advice him to take calaptin4o and valium 5 every day
User :   but I did not totaly agree with him
User :   can u please assist what is permanent solution of the same
Doctor :   HYes
Doctor :  
I can help you
Doctor :  
But would you give me more details about him
Doctor :  
His age, occupation, locaiton and gender
User :   ask any question
User :   age: 32
User :   occupation :- IT S/W eng
User :   location Delhi
User :   Gender:- M
Doctor :  
Look if the diagnosis is reightly made by the doctor
Doctor :  
It seems you moved away
Doctor :  
Please login back for medical queries
Doctor :   Hello are you there?

User :   I loged in
User :   yes
Doctor :  
Ok
Doctor :  
If the diagnosis is correctly made then there is no need to worry
Doctor :  
actually sinus tachy cardia is one
Doctor :  
that is physiologic response of heart to different sitatuos
User :   it mean always he suffer with the same
Doctor :  
No
Doctor :  
Please wait a minute
Doctor :  
Let me elaborate
Doctor :  
I am on emergency call
User :   how can I understand it was correct diagnosis
User :   ok
Doctor :   By reading ECG

Doctor :  
this is a simple diagnosis made on ECG and examintion
Doctor :  
It usually represents a physiologic response to fever, intravascular volume depletion, hypermetabolism, anxiety
Doctor :   so doctor has given him anti anxiety medicines
User :   it mean calaptin40 is good medicine for the same
User :   or he should feel relax immideately when he take propnolol
Doctor :  
Not really
Doctor :  
Proponalol is long acting
Doctor :  
so over a period of time he feels relaxexd
Doctor :  
and it reduces the heart rate
User :   ok
User :   then what should he do
Doctor :  
He should not worry unless there is a hidden cause for it
Doctor :  
Always the heart rate should be controlled with medicines
Doctor :  
and regular follow up is must
User :   actually some time while he attand any party and took any oily or spicy diet then her heart beat is increased
Doctor :  
Can you please share your mobile number and e-mail id so that we may update our records. This information will be useful to us in case we need to send you additional information through mail or sms.
User :   ok
User :   my mobile number is 0000
User :   email is : YYYY@YYYY
Doctor :   Ok
User :   but could you pls tell me what should he do
User :   I mean he should always take calaptin40 only
Doctor :   As told earlier

Doctor :  
Never treat sinus tachycardia: treat the cause of sinus tachycardia.
User :   how?
Doctor :  
This is followed by the medical fraternity
Doctor :  
so the doctor whom is consulting should be able to find the cause of the sinus tachycardia
Doctor :  
and then treat it
User :   few year back he fight with his friends and some one punch on the heart
Doctor :  
Would he want a second opinion we can provide
User :   please tell ..
Doctor :   Which city is he in?
User :   Delhi
User :   india
Doctor :   If the doctor whom he is seeing is not able to find the cause of it

Doctor :  
he should seek a second opinion
Doctor :  
and what are his current symptoms, any idea?
Doctor :  
how is he coping with the current medicines
User :   he is taking medicine from a long time
User :   yes
User :   he is taking same medicine while his heart is behaving not fine
Doctor :  
What is his heart rate
User :   not always
User :   normally 80
User :   but once he fell not normal then it may go upto 160
Doctor :  
Since how long is he taking medicine?
User :   7-8 years
User :   but not regularly
Doctor :  
Why is it so?
User :   once and while in a month or 2
User :   when ever he not feel good
User :   calaptin40 only
Doctor :  
Ok
Doctor :  
What is the Doctor saying about the fluctuating heart rate?
Doctor :  
Calaptin 40 is a good drug to reduce heart rate
User :   doctor always says he should took the same medicine always for whole life
Doctor :   yes

Doctor :  
that is what I was worried about as he takes it irregularly
Doctor :  
What is his blood pressure
User :   80/120
User :   some time 90/150
Doctor :  
So the BP is also fluctuation
User :   yes
Doctor :  
this is because of irregular use of medicine
User :   hmm...
Doctor :  
This can lead to complications
User :   it mean he should took the same medicine for whole life
Doctor :  
Yes he shoudl take the medicine for life and with frequent follow ups with the treating cardiologist
Doctor :  
He might change the medicines during the follow ups
Doctor :  
depending on the fluctuations of BP, HR and the side effects
User :   with which medicine
User :   eg
Doctor :  
Other anti hypertensives
User :   ciplaR
User :   and is he should take some medicine for BP also
Doctor :   These medicines are given for control of HR and BP

Doctor :  
Ciplar is a Beta blocker
User :   what is beta blocker
Doctor :  
wheras the Calaptin 40 is calcium channel blocker both used to contorl BP and HR
Doctor :  
This the class of drugs
User :   ok
User :   it mean Calaptin 40 is good for him for long term
Doctor :  
Yu can take a second opinion too from a different cardiologist
User :   ok
Doctor :  
Take a look at this link
Doctor :  
WWW.WWWW.WW Doctor :  
Calaptin 40 is good for his condition but any drug comes with its own package of the side effects
Doctor :  
but the doctor shall do a critical analysis
Doctor :  
and prescribe them
Doctor :  
weighing the benefits and risks
User :   ok
Doctor :  
Is there anything else I can help you iwth?
User :   what is side effect of calaptin 40
Doctor :  
Please fill the feedback form while I answer you question
User :   sure
Doctor :   constipation, rash

Doctor :  
drowsiness
Doctor :   swelling of legs

User :   ok, any other
Doctor :  
sometimes low BP
Doctor :  
if high dose
User :   how to control these with the same condition and medicine
Doctor :  
That is why the follow up
Doctor :  
is necessary
User :   ok....
User :   any thing else you like to advice
Doctor :   Second opinion

Doctor :  
and follow up
Doctor :  
With low salt diet
Doctor :  
while getting up from bed or from a prolonged sitting
Doctor :  
make sure the does it slowlu
User :   ok
Doctor :  
These are the tips that I can say now
Doctor :  
But more importantly next time I would like to speak to him
Doctor :  
personally rather than a proxy consultation
Doctor :  
A lot of difference exist between these
User :   ok I will sure to arrange the same.. thanks a lot for ur valuable sugession and advice
Doctor :  
Ok bye for now
User :   bye
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor